MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-500
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Shock (2072); Peritonitis (2252)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cartridge was discarded and was not available for evaluation.A review of the device history record (dhr) was conducted which confirmed that the product met all quality criteria and manufacturing specifications prior to release.The nxstage system one user guide states that a trained and qualified person must observe all treatments so that harmful conditions can be responded to promptly.
 
Event or Problem Description
A report was received on 30 jun 2021 from the risk manager (rm) of a (b)(6) male critical care patient admitted to the intensive care unit (icu) for acute on chronic kidney failure, spontaneous bacterial peritonitis and shock, stating that continuous renal replacement therapy (crrt) was terminated without rinseback after troubleshooting system alarms, and the patient experienced an estimated blood loss of 310ml on (b)(6) 2021.The patient received a blood transfusion (nos) secondary to a low hematocrit (value not provided) level later in the day on (b)(6) 2021.Additional information was received on 30 jun 2021 from the rm stating that the patient recovered to baseline status of admission to the icu and was able to resume crrt with new cartridge on (b)(6) 2021.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
MDR Report Key12100740
Report Number3003464075-2021-00032
Device Sequence Number4580899
Product Code KDI
UDI-Device IdentifierM535CAR5000
UDI-Public+M535CAR5000/$$042201078004I
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberCAR-500
Device Catalogue NumberCAR-500
Device Lot Number01078004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR